Captopril-related (and -induced?) asthma.
Author(s): Popa V
Affiliation(s): Veterans Administration Outpatient Clinic, University of California at Davis, Sacramento 95823.
Publication date & source: 1987-10, Am Rev Respir Dis., 136(4):999-1000.
Publication type: Case Reports; Clinical Trial; Controlled Clinical Trial
A 51-yr-old nonsmoking male patient without any history of previous allergies, asthma, hay fever, or urticaria developed attacks of asthma when captopril was added to the nadolol and dyazide treatment for his high blood pressure. A double-blind challenge with nadolol and captopril decreased FEV1 by 3 and 12%, respectively. This confirmed the history of captopril-related asthma. As angiotensin-converting enzyme seems to play a role in the genesis and metabolism of bronchomotor mediators, this rare form of drug-induced asthma is important for both clinicians and airways pharmacologists.